Sankhya: The Indian Journal of Statistics
1999, Volume 61, Series B, Pt. 3, pp. 514--517
ON THE LORENZ ORDER WITHIN PARAMETRIC FAMILIES OF INCOME DISTRIBUTIONS
CHRISTIAN KLEIBER, Universität Dortmund, Germany
SUMMARY. This paper provides a unified approach to Lorenz ordering within almost all commonly considered families of income distributions. For the most general model, the four-parameter generalized beta of the second kind (GB2), I derive a new sufficient condition. Unlike previous results, this criterion is empirically relevant; I find that inequality was lower in Germany than in the US in 1985 when both empirical distributions are approximated by the GB2.
AMS (1991) subject classification. Primary 60E10, 60E15; secondary 62P20.
Key words and phrases. Income inequality, Lorenz order, parametric models, stochastic orders.
Full paper (PDF)
This article in Mathematical Reviews